New York, 2014Strong Wind in New York, November 2, 2014
November 2, 2014 · NWS ALY · 1 event in 1 county or zone
A strong area of low pressure was situated off the coast of the Northeastern United States on Sunday, November 2nd and was moving northeast towards southeastern Canada. The flow around this storm caused strong north to northwest winds up to 40 MPH across eastern New York.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure was situated off the coast of the Northeastern United States on Sunday, November 2nd and was moving northeast towards southeastern Canada. The flow around this storm caused strong north to northwest winds up to 40 MPH across eastern New York. As a result of these winds, there were reports of tree limbs down, which caused some power outages. Around 4400 people in Dutchess County lost power as a result of the strong winds. In addition, one person was injured in Selkirk due to a tree falling into a mobile home. Winds diminished by the evening hours as the storm moved away from the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 2, 6:46 AM EST, 44 minutes earlier.
Area forecast discussion, Nov 2, 6:46 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
646 AM EST SUN NOV 2 2014
.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY AS IT MOVES FROM SEVERAL HUNDRED
MILES OFF NEW JERSEY TO THE CANADIAN MARITIMES BY TONIGHT. WINDS
WILL BECOME STRONG TODAY AND COLDER AIR WILL FLOW INTO THE REGION
WITH SKIES CLEARING DURING THE AFTERNOON. HIGH PRESSURE WILL BUILD
FROM THE OHIO VALLEY TONIGHT TO THE ATLANTIC SEABOARD TUESDAY. IT
WILL BRING FAIR WEATHER AND MODERATING TEMPERATURES TO START THE
WEEK. WEDNESDAY A COLD FRONT WILL PUSH THROUGH THE REGION AND
STALL IN THE I-95 CORRIDOR...SETTING THE STAGE FOR A WET END OF
THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM TODAY FOR SOUTHERN
VERMONT...BERKSHIRE COUNTY MASSACHUSETTS AND LITCHFIELD COUNTY
CONNECTICUT.
AS OF 630 AM...HAVE ONLY MADE SOME MINOR ADJUSTMENTS TO THE HOURLY
TEMP GRIDS WITH THIS UPDATE. CURRENT TEMPS WERE A COUPLE OF
DEGREES WARMER THAN FORECASTED TEMPS.
PREVIOUS DISCUSIION...
AS OF 300 AM EDT...ANY PCPN ACROSS THE FORECAST AREA WAS RAPIDLY
DIMINISHING AND EXPECT COMPLETELY DRY CONDITIONS TO START TODAY...
AND ALL POPS FOR TODAY HAVE BEEN REDUCED TO 14 PERCENT OF LESS.
CLOUDS WILL ALSO BE SLOWLY DECREASING TODAY FROM MAINLY CLOUDY IN
THE MORNING TO PARTLY TO MOSTLY SUNNY BY LATE IN THE DAY. DRY
WEATHER WILL CONTINUE TONIGHT WITH MAINLY CLEAR SKIES IN THE
STRONG SUBSIDENCE BEHIND THE STRONG COASTAL LOW.
MAIN WEATHER CONCERN TODAY WILL BE STRONG GUSTY WINDS. BASED ON
CURRENT MODEL/MOS GUIDANCE FORECASTS...EXPECT NORTH TO NORTHWEST
SURFACE WINDS TODAY ON 15 TO 20 MPH...WITH GUSTS OF 30 TO 40 MPH.
WINDS MAY BE A LITTLE STRONGER OVER THE NEW ENGLAND ZONES...SO
WILL CONTINUE WITH THE WIND ADVISORY THAT WAS ISSUED ON SATURDAY.
WINDS WILL ONLY SLOWLY DIMINISH TONIGHT TO 10 TO 15 MPH WITH GUSTS
OF 20 TO 25 MPH BY MONDAY MORNING.
HIGHS TODAY WILL BE IN THE MID 30S TO THE 40S. LOWS TONIGHT IN THE
20S...WITH SOME UPPER TEENS OVER THE ADIRONDACKS.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AT 500HPA LARGE CUT OFF BEGINS THE PERIOD OVER THE MARITIMES AS
RIDGING FROM THE GULF OF MEXICO TO HUDSON'S BAY BUILDS EAST. SFC
HIGH PRESSURE DOMINATES THE EAST...BUT IS CENTERED OVER THE SE
USA. AS THE CANADIAN SYSTEM DEPARTS MON AND RIDGING BUILDS EAST
THROUGH THE ATMOSPHERE WITH INCR SUBSIDENCE A W TO SW FLOW WILL
DEVELOP W/WAA ACROSS THE FCA MON.
MON NT THE 500 HPA RIDGE & SFC HIGH WILL SHIFT E TO ALONG THE E
SEABOARD WITH THE SFC HIGH CENTER WELL TO THE S...A WK WMFNT WILL
PASS THROUGH THE REGION W/MAINLY MID AND HIGH CLOUDS MON NT. TEMPS
WILL BE SVRL DEG WARMER THAN THE PVS NT. THESE CLOUDS AND THE
WMFNT WILL EXIT THE FCA TUE MRNG...WITH AN INCRG SW FLOW AS THE
FCA PASSES INTO THE WARM SECTOR. AFTER MRNG CLOUDS TUES WILL
FEATURE CONSIDERABLE SUN AS HIGH TEMPS RECOVER TO THE 50S TO LOW
60S.
TUES NT A 500HPA TROF WILL MV ACROSS ONT/GRTLKS AS THE RIDGE
SLIDES OFFSHORE. MOST OF THE ENERGY WITH THE TROF PIVOTS INTO THE
OTTAWA VLY...WHILE FLOW REMAINS SW OVER FCA.
THIS PUSHES A SLOW MOVING CDFNT ACROSS FCA WED. MOST OF PCPN WITH
THIS FRONT IS OF THE ANNA TYPE..POST FRONTAL. BUT WITH DYNAMIC
FORCING MAINLY N OF FCA AND WEAKENING...AND THE CDFNT BCMG PARALLEL
TO THE 500HPA FLOW...IT WILL STALL S OF FCA IN I-95 CORRIDOR WED OR
WED NT.
AHEAD OF THE CDFNT WILL BE DRY AND MILD...THE CDFNT WILL BRING A
PERIOD OF --SHRA AND BE FOLLOWED BY CLEARING. TEMPS WILL REMAIN ABV
NORMAL.
WHILE THROUGH WED THERE IS GOOD CONSENSUS AMONG THE MDL SUITE
(GFS/GEM/NAM) WITH FEATURES AND TIMING...BY WED THE GEM/NAM/00UTC ECMWF
ARE FASTER MVNG THE CDFNT THRU BY 6-12 HOURS...THAN THE GFS. SO
WED COULD START AND END DRY WITH A PERIOD OF -SHRA IN THE
MIDDLE (GFS)...OR BEGIN WITH A CHC OF -SHRA AND IMPVG CONDS
(EVERYONE ELSE). WHILE IT WOULD BE EASY TO JUST THROW OUT THE GFS
AS AN OUTLIER...GIVEN THE CDFNT IS PARALLEL TO THE FLOW I'M NOT SO
QUICK TO DO THAT. SO WED WILL FEATURE A CHC OF -SHRA...AND VRBL
CLOUDINESS REGARDLESS OF WHEN THE CDFNT COMES THRU. WE CAN REFINE
TIMING IN UPCOMING FCSTS.
WED NT THE CDFNT WILL BE STALLED IN THE I-95 CORRIDOR IN ALL THE
MDLS AS A JET/500HPA TROF DIGS INTO THE GRTLKS. WITH INCR DYNAMICS
INTERACTING WITH THE BAROCLINIC ZONE...OVERRUNNING CLOUDS WILL
DEVELOP N OF THE FRONT...AND OVERSPREAD THE RGN. PCPN MAY FOLLOW
TWRD DAYBREAK.
OTHER THAN MONDAY'S CHILLY START TEMPS THRU THIS PERIOD WILL BE
NR TO ABV NORMAL.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
THE SET UP FOR THE EFP IS IN PLACE WED NT..."CDFNT STALLED IN THE
I-95 CORRIDOR IN ALL THE MDLS AS A JET/500HPA TROF DIGS INTO THE
GRTLKS. WITH INCR DYNAMICS INTERACTING WITH THE BAROCLINIC
ZONE...OVERRUNNING CLOUDS WILL DEVELOP N OF THE FRONT...AND
OVERSPREAD THE RGN"
AS A SERIES OF SHORT WVS PHASE INTO THE TROF AND CUTOFF OVER THE
MIDWEST/GRTLKS THU...CYCLOGENISUS ENSUES ALONG THE STALLED
BOUNDARY AND MVES UP THE I-95 CORRIDOR THU AND FRI. DRAWS ATLC
MOISTURE INTO SYS WITH WIDESPREAD RN DEV. ECMWF/GFS/HPC PRETTY
MUCH IN AGREEMENT. SOME SUBTLE DIFFERENCES IN MDLS..BUT BOTTOM
LINE IS CHC OF RAIN THUR AND FRI. FRI NT TROF AND SFC LOW MV
EAST...FOLLOWED BY 15 HPA SFC WIND GRADIENT ACROSS NYS AND STRONG
CAA. FAST NW-W 500HPA REMAINS TO END THE WEEK...AS SFC HIGH CREST
OVER FCA EAST COAST.
GIVEN THIS LEVEL OF AGREEMENT AMONG MDLS WILL POPULATE EFP WITH
MIDNIGHT HPC GUID. TEMPS WILL NE ABV NORMAL MINS AND NR NORMAL
HIGHS...RETURNING TO NORMAL BY END OF PERIOD.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS EXPECTED AT THE KGFL/KPOU/KALB/KPSF TAF SITES
THROUGH THE TAF PERIOD ENDING AT 12Z MONDAY. OVC VFR CLOUD DECK
THIS MORNING WILL BECOME SCT/BKN LATE THIS MORNING OR DURING THE
AFTERNOON...THEN P6SM SKC CONDITIONS TONIGHT.
SURFACE WINDS WILL BE MAIN AVIATION ISSUE THIS TAF PERIOD.
NORTHERLY WINDS AT 15 TO 20 KTS WITH GUSTS OF 25 TO 32 KTS
FOR TODAY...THEN SUBSIDING TONIGHT TO 10 TO 15 KTS WITH GUSTS OF
20 TO 25 KTS. BY LATE TONIGHT SURFACE WINDS WILL BE 10 KTS OR LESS
AT KGFL AND KPOU.
OUTLOOK...
MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
THURSDAY: HIGH OPERATIONAL IMPACT. LIKELY RA.
THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. LIKELY RA.
FRIDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...RA.
&&
.FIRE WEATHER...
LOW PRESSURE WILL INTENSIFY AS IT MOVES FROM SEVERAL HUNDRED
MILES OFF NEW JERSEY THIS MORNING TO THE CANADIAN MARITIMES
TONIGHT. WINDS WILL BECOME STRONG TODAY AND COLDER AIR WILL FLOW
INTO THE REGION. SOME RAIN AND SNOW SHOWERS WILL LINGER THIS
MORNING WITH SKIES WILL CLEARING DURING THE AFTERNOON. HIGH PRESSURE
WILL BUILD FROM THE OHIO VALLEY TONIGHT TO THE ATLANTIC SEABOARD
TUESDAY. IT WILL BRING FAIR WEATHER AND MODERATING TEMPERATURES
TO START THE WEEK.
&&
.HYDROLOGY...
NO WIDESPREAD HYDROLOGIC CONCERNS WITH DRY WEATHER INTO
WEDNESDAY. A SIGNIFICANT RAINFALL EVENT IS POSSIBLE LATE IN THE
WEEK.
RIVER LEVELS WILL HOLD STEADY OR SLOWLY FALL THROUGH THE WEEKEND.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ001-013.
NY...NONE.
MA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR VTZ013>015.
&&
SYNOPSIS...SNYDER
NEAR TERM...GJM
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...GJM
FIRE WEATHER...SNYDER
HYDROLOGY...SNYDER
Hazardous weather outlook, Nov 2, 4:02 AM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
402 AM EST SUN NOV 2 2014
NYZ032-033-038>043-047>054-058>061-063>066-082>084-031100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
402 AM EST SUN NOV 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ001-013-MAZ001-025-VTZ013>015-031100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
402 AM EST SUN NOV 2 2014
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Strong Wind, Eastern Albany
- When
- November 2, 7:30 AM EST
- Where
- Eastern Albany forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 42.600, -73.974 (the zone’s center; the record gives no point)
A tree fell on a two mobile homes and a shed in Selkirk as a result of gusty northerly winds. A resident of one of the mobile homes, who was sleeping at the time, was injured due to the fallen tree. The mobile home's roof was reported to have sustained major damage.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and High Wind in Massachusetts, November 2, 2014$330,000 · 61 kt wind · 17 events
- Strong Wind in New York, November 2, 2014$120,000 · 6 events
- Strong Wind in Connecticut, November 2, 2014$80,000 · 4 events
- Strong Wind in Pennsylvania, November 2, 2014$50,000 · 13 events
- Strong Wind in New Hampshire, November 2, 2014$45,000 · 3 events
- Strong Wind in New Jersey, November 2, 2014$20,000 · 1 event
- Strong Wind in New Jersey, November 2, 2014$15,000 · 6 events
- Frost and Freeze in Alabama, November 2, 201411 events
- Winter Storm and Heavy Snow in Maine, November 2 to 3, 20149 events
- Heavy Snow and Winter Weather in Colorado, November 2 to 3, 20148 events
- Winter Storm in Maine, November 2, 20147 events
- Frost and Freeze in Virginia, November 2 to 3, 20147 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544316.